It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 07-13-2005, 06:03 PM   #1
Newbie
(male)
 
Join Date: Jul 2005
Posts: 2
biglarry HB User
Lipitor and elevated ck levels

I began taking lipitor in early May 2005. When I went to my cardiologist in early July 2005, he told me that my cholesterol was 160, and to come back in three months. I asked him to fax the blood results to me internist. That same day, the internist called to tell me the muscle enzyme level was 358. I then called the cardiologist to ask him why he did not inform me of the high enzyme level when I was in his office. He said not to worry because he thinks the high level is from myself exercising two to three times per week (treadmill, stairmaster, bike - no weights). I retook the blood test at the internist, and the muscle enzyme level was 388. I don't feel soreness, or anything like that (no injuries). Should the cardiologist have told me of the elevated enzyme level? Should I continue taking the lipitor - the internist told me to consult with the cardiolosist.

 
Sponsors Lightbulb
   
Old 07-14-2005, 04:27 AM   #2
Newbie
(male)
 
Join Date: Jul 2005
Posts: 2
biglarry HB User
Re: Lipitor and elevated ck levels

Prior to the start of lipitor the cardiologist told me something about a number of 259 cholesterol, but as I mentioned when I went this month, it went down to 160

 
Sponsors Lightbulb
   
Old 07-14-2005, 05:07 AM   #3
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 8,483
Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
Re: Lipitor and elevated ck levels

larry,
He probably should have mentioned it to you, but the big worry about statins is the rare possiblity of rhabdomyolysis and in this condition the CPK is raised to levels of many THOUSANDS. Two quick cases I pulled up on the showed levels of 17,000 and 29,900.
Your doctor is most likely right that your modest elevation is probably caused by a recent hard workout and thus he didn't want to alarm you.
Why not do as many of us do; demand a copy of EVERY blood test (and every OTHER test as well) that is ever done on you and peruse them yourself. There is no substitution for seeing the numbers firsthand and whether or not they are in range. A few minutes on the Internet with judicious searches will meake you expert on any readings that are out of limits (clearly shown on all printouts!)

Since you have taken Liipitor for two months, I think you may have found yourself a good choleterol drug. It usually gives great improvement in the lipid picture!

Last edited by Lenin; 07-14-2005 at 05:08 AM.

 
Old 07-14-2005, 08:22 AM   #4
Veteran
(female)
 
Join Date: May 2005
Posts: 404
janeslk HB User
Re: Lipitor and elevated ck levels

My husband's doctor is concerned about his CPK level (334). You did not mention your dosage. He developed pain on 10mg over eight years and was almost physically floored when it was increased to 20mg. His CPK level was 208, but rose to the current level while off Lipitor. His pain has diminished considerably, but his muscles continue to be inflamed. I do hope you can tolerate Lipitor as it really does decrease cholesterol, but please be aware of any abnormal muscle pain. It was such a gradual thing with my husband that we never suspected Lipitor was the culprit.

Also, thank you, Heart44, for the info on CPK tests. I am going to have my husband tested for damage to his heart as well as muscles.

 
Old 07-16-2005, 03:58 PM   #5
Member
(male)
 
Join Date: Apr 2005
Posts: 69
allen_dave HB User
Re: Lipitor and elevated ck levels

Hi, I just popped in looking for info on ck-total levels. I just had the blood test done this week, and have never had it done before. I don't know if my doctor checked the wrong box on the blood test order, or decided it was a good idea. My ck-total was 169, and the lab that did my tests shows "normal" from 55-170. Being so close to the high end, I decided to check it out.

I have had chronic abdominal pain for over 15 years. It's a "burning" pain just below the rib cage. I've had just about every test in the book done (that I am aware of) and nothing has showed up as the cause. It feels more like muscle pain to me, but it's very difficult to explain. I've had all my intestinal stuff checked, including egd, colonoscopy, upper GI, several CT scans, and a relatively new procedure, capsule endoscopy. Also, my RBC has been low since the pain started, but not terribly low and it fluctuates a lot (but almost always on the low side). WBC is also usually low. No signs of internal bleeding, and bone marrow biopsy was negative. I know there are several muscle disorders, but finding them is a difficult task. Even here I only see Fibromyalgia and Muscular Dystrophy. I don't think I have either one. Any suggestions on my condition would be greatly appreciated.

As for statins, I started taking Crestor over a year ago. I didn't like how I felt after taking Crestor, and my doctor switched to Lipitor (10 mg). Since most statins are recommended to be taken at night before bed, it's hard to say what your body is going through while you sleep. Probably why they want you to take them at night! Anyway, I have just quit taking the Lipitor in an effort to see if I feel better or not.

 
Old 07-17-2005, 05:18 AM   #6
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 8,483
Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
Re: Lipitor and elevated ck levels

Under the left side ribecage edge: possible pancreatitis; right side: gall-bladder; central or either-side: ulcer!
I'd have a test done for antibodies to H.pylorii if you have not already to rule out small ulceration.

Usually night-time dosing is not as necessary as once thought. It was originally recommended because most of the manufacture of LDL in the liver occurs while we sleep. The goal of statin therapy is to interrupt this process resulting in less manufactured LDL-cholesterol. Studies with Lipitor show that it gives close to the same results no matter WHEN the dosage, but the "night-time dosing" seems a mantra most doctors have stuck with. Maybe there are some very short lived statins for which it still pertains; don't know.
I take mine at night from habit.

Last edited by Lenin; 07-17-2005 at 05:42 AM.

 
Old 07-17-2005, 03:57 PM   #7
Member
(male)
 
Join Date: Apr 2005
Posts: 69
allen_dave HB User
Re: Lipitor and elevated ck levels

Quote:
Originally Posted by Lenin
Under the left side ribecage edge: possible pancreatitis; right side: gall-bladder; central or either-side: ulcer! I'd have a test done for antibodies to H.pylorii if you have not already to rule out small ulceration.
Thanks! Pain (burning pain) is under my rib cage, just about all the way across, possibly a little more on the right side. Last year I had gal-bladder removed after Heida scan showed it at 8%. That helped with the bloated feeling I was having. However, abdominal pain still remains. Also, I have an EGD done every two years and no sign of an ulcer for the past 10 years. I believe an EGD will also show pancreatitis (???). If not, please let me know. Not sure about H.pylorii. Don't think I've ever had a test for that. Would this test indicate a small ulceration inside the stomach that an EGD might miss?

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
I think its the Lipitor turtle101 Lung & Respiratory Disorders / COPD 1 08-08-2007 03:24 PM
Question about Lipitor Marge S 006 High Cholesterol 2 07-13-2006 05:20 AM
Lipitor?? crossing23 High Cholesterol 2 08-16-2005 09:47 PM
A quote from Pfizer about Lipitor HubbleRules High Cholesterol 34 04-23-2005 08:13 AM
Lipitor/Muscle Aches tg43 High Cholesterol 7 03-03-2005 08:19 PM




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 09:38 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2015 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!